Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On dual Banach algebras


Author: Pak Ken Wong
Journal: Proc. Amer. Math. Soc. 108 (1990), 899-904
MSC: Primary 46H10
DOI: https://doi.org/10.1090/S0002-9939-1990-0993761-8
MathSciNet review: 993761
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ A$ be a semisimple Banach algebra with $ \left\Vert \right\Vert$, which is a dense subalgebra of a semisimple Banach algebra $ B$ with $ \left\vert \right\vert$ such that $ \left\Vert \right\Vert$ majorizes $ \left\vert \right\vert$ on $ A$. The purpose of this paper is to investigate the dual property between the algebras $ A$ and $ B$. Some well-known results follow from this paper.


References [Enhancements On Off] (What's this?)

  • [1] B. A. Barnes, Banach algebras which are ideals in a Banach algebra, Pacific J. Math. 38 (1971), 1-7. MR 0310640 (46:9738)
  • [2] P. G. Dixon, Approximate identities in normed algebras, Proc. London Math. Soc. 26 (3) (1973), 485-496. MR 0320752 (47:9286)
  • [3] D. L. Johnson and C. D. Lahr, Dual $ {A^ * }$-algebras of the first kind, Proc. Amer. Math. Soc. 74 (1979), 311-314. MR 524307 (80f:46049a)
  • [4] T. Ogasawara and K. Yoshinaga, Weakly completely continuous Banach $ *$-algebras, J. Sci. Hiroshima Univ. Ser. A 18 (1954), 15-36. MR 0070068 (16:1126d)
  • [5] C. E. Rickart, General theory of Banach algebras, University Series in Higher Math, Van Nostrand, Princeton, NJ, 1960. MR 0115101 (22:5903)
  • [6] B. J. Tomiuk and B. Yood, Topological algebras with dense socle, J. Funct. Analysis 28 (1978), 254-277. MR 493387 (80f:46052)
  • [7] P. K. Wong, Modular annihilator $ {A^*}$-algebras, Pacific J. Math. 37 (1971), 825-834. MR 0305083 (46:4213)
  • [8] -, On the Arens product and certain Banach algebras, Trans. Amer. Math. Soc. 180 (1973), 437-448. MR 0318885 (47:7431)
  • [9] -, The second conjugates of certain Banach algebras, Canad. J. Math. 27 (1975), 1029-1035. MR 0385569 (52:6430)
  • [10] -, A minimax formula for dual $ {B^ * }$-algebras, Trans. Amer. Math. Soc. 224 (1976), 281-298. MR 0428047 (55:1076)
  • [11] -, A note on annihilator Banach algebras, Bull. Austral. Math. Soc. 38 (1988), 77-81. MR 968228 (90a:46121)
  • [12] B. Yood, Ideals in topological rings, Canad. J. Math. 16 (1964), 28-45. MR 0158279 (28:1505)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46H10

Retrieve articles in all journals with MSC: 46H10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1990-0993761-8
Keywords: Semisimple Banach algebra, dual algebra, socle, minimal idempotent
Article copyright: © Copyright 1990 American Mathematical Society

American Mathematical Society